MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME14 5MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME14 5MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR140512
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address was not available / reported.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure with the target on the inferior mesenteric artery, the 5mm x 12cm micrusframe 14 coil (mfr140512/ l16894) was inserted but the size of the coil did not fit the target lesion.The complaint device was resheathed but the sheath became separated, therefore, it could not be resheathed.Continuous flush was maintained in the concomitant microcatheter, a 1.7fr carnelian® marvel® microcatheter (tokai medical).It was replaced with another cerenovus coil and the procedure was continued.The reported issue did not result in any clinically significant delay in the procedure.There was no patient adverse event or patient complication associated with the reported issue.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 5mm x 12cm micrusframe 14 coil was received contained in a pouch.Visual inspection was performed.It was observed that the core wire was completely outside of the introducer, which is consistent with the reported issue that the sheath became separated.This confirmed the reported issue documented in the complaint.The introducer and the core wire did not have any damages / anomalies noted on them.Contributing factors from these two components cannot be identified.The concomitant 1.7fr carnelian® marvel® microcatheter has a proximal inner diameter of 0.023 inch and a distal inner diameter or 0.017 inch.This makes it a compatible microcatheter with inner lumen diameter ranging from 0.0165 to 0.021 inch (0.419mm to 0.533 mm).Microscopic inspection was performed.Under magnification, the embolic coil component has stretched sections throughout its entire length, however, this damage may have occurred during post-procedure handling and is not considered a contributing factor to the reported issue in the complaint.A review of manufacturing documentation associated with this lot (l16894) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following precautions: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.Do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported in the complaint.The exact cause of the observed stretched condition of the embolic coil component cannot be conclusively determined; however, it is possible that the embolic coil component may have become stretched during post-procedure handling where inadvertent force may have been exerted on it.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 5mm x 12cm micrusframe 14 coil left the manufacturing facility with the embolic coil in stretched condition as observed under microscopic magnification.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure with the target on the inferior mesenteric artery, the 5mm x 12cm micrusframe 14 coil (mfr140512/ l16894) was inserted but the size of the coil did not fit the target lesion.The complaint device was resheathed but the sheath became separated, therefore, it could not be resheathed.Continuous flush was maintained in the concomitant microcatheter, a 1.7fr carnelian® marvel® microcatheter (tokai medical).It was replaced with another cerenovus coil and the procedure was continued.The reported issue did not result in any clinically significant delay in the procedure.There was no patient adverse event or patient complication associated with the reported issue.The complaint device was returned for evaluation and analysis.Based on the product analysis completed on 25-feb-2022, the embolic coil was observed stretched under microscopic inspection.This event has been deemed fda mdr reportable as a ¿malfunction.¿.

Brand Name
MICRUSFRAME14 5MM X 12CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13606638
Report Number3008114965-2022-00151
Device Sequence Number5834263
Product Code KRD
UDI-Device Identifier10886704077992
UDI-Public10886704077992
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberMFR140512
Device Catalogue NumberMFR140512
Device Lot NumberL16894
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2022
Initial Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown